Jump to content

Hi there!


Guest Mary J
 Share

Recommended Posts

Guest Mary J

Hi, im not very computer literate, im 64, and living in Dublin. I have found the site very helpful, but it’s only now I am getting "half back 2 normal". I think sharing some of my problems and experiences of my SAH on 1st. May 2006 may be of some help 2 others.

I have been very lucky as at the moment I have few problems and am not on medication, but the last l6 months have been quite a struggle. My biggest problem was hydrocephalus ......fluid on the brain was not being regulated naturally. The biggest problem with that was my walking, also serious incontinence. The walking bit, it was like Parkinsons gait, and now and then I would start running involuntarily. It sounds funny, but it caused all sorts of problems, like the day I ended up on the floor of M&S with a rail of clothes id knocked over. The neuro – surgeon had never heard of that condition before, which made me think I was “losing my marbles†He’d heard of the Parkinsonian gait, and apparently the cure was to insert a permanent drain which required surgery. It was very frustrating that nobody had heard of this or had experienced this. Even on this site I couldn’t find anyone who had gone through it. After awhile I found an explanation for it online. It is called ‘propulsive gait’ and is related to SAH and hydrocephalus. This made me feel a bit better and a bit saner! At least it was actually a recognised condition and not just me who had it! But thankfully I got over that gradually without surgery!- I was on 2 conflicting medications and when this was finally recognised by a more competent doctor I was taken off them both and the 2 problems of walking and incontinence started to slowly rectify themselves.

Other problems to a lesser degree were fatigue, memory, apathy, and a total aversion to housework! I think the last one wasn’t new! If you are reading this and are feeling miserable, I can tell you that this time last year I felt really miserable and now I feel nearly back to normal, which I didn’t think was possible. I only know about my experience and what worked for me, but I would be happy to hear from and help anyone if I can.

Link to comment
Share on other sites

Welcome Mary!

Yes, I've read about the problems with walking and then the involuntary running, but haven't come across anybody on this website that has suffered the same. Think that I read about it somewhere on the Different Strokes website.

Perhaps it's something that you could post about on the Subarachnoid Haemorrhage Discussion thread?......I'm sure that there must be other people suffering the same .... It would definetly be helpful to others searching this website for the information, if you could write about it. No pressure though! :)

I know what you mean about feeling as though you're losing your marbles! :lol: All of the weird stuff that I've felt since having the SAH, has often made me question my sanity! :lol:

What conflicting meds were you on? I've found that some meds have given me as many problems as the SAH itself ...

Anyway, lovely to have you with us....... :)

Link to comment
Share on other sites

Hi Mary

Welcome to the family. It's good to hear that someone is doing really well and feels that they are almost back to normal after such a serious trauma. It's only in the last couple of months that my headaches have disappered altogether and I now have more days where I don't feel any odd sensations in my head - unless I've over done it or am tired.

You're an insipration to some that feel that they will never be how they were before.

TTFN

Sami xxx

Link to comment
Share on other sites

Guest Mary J

Hi everyone, thanks for your kind words of encouragement. As I said I am very new to this mode of communication, so excuse any weirdness. :roll:

you asked me about the conflicting medications, I dont remember the names but they were to help with bladder incontinence. One was a diuretic (sp?) and the other had the opposite effect. The Neurosurgeon asked what the neurologist had prescribed after I had been taking it for weeks,and when I told him, he said that they were conflicting and to discontinue! Anyhow thats behind me now and Im enjoying my walks in the countryside! Thanks again and talk to you soon.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...